Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Alzheimer's Disease

Nightmares as A Side Effect of Aricept

01/11/2001

Question:

My 80 year old father had some ministrokes and has been put on Aricept. Several times a month he has experienced nightmares. Is this related to the drug?

Answer:

Hello, Thank you very much for writing to us. This was answered by Dr. Geldmacher, who is part of a team at the University Alzheimer Center. `Sleep disturbances, including vivid dreams are an unusual (<5%) but recognized complication of cholinesterase inhibitor therapy. Aricept, Cognex, and Exelon are all members of this drug class.` Thanks again for sending us your question. If you need more information or have other questions, please let us know.

Related Resources:

Memory and Cognition Center

For more information:

Go to the Alzheimer's Disease health topic, where you can:

Response by:

Paula K Ogrocki, PhD Paula K Ogrocki, PhD
Assistant Professor of Neurology
School of Medicine
Case Western Reserve University

David   Geldmacher, MD David Geldmacher, MD
Formerly, Assistant Professor of Neurology
School of Medicine
Case Western Reserve University